Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 105, NWS Pittsburgh, PA

June 12, 2000Muskingum County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 12, 2000, 10:12 PM EDT for Muskingum County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2000, 10:12 PM EDT (02:12 UTC)
Expired
Jun 12, 2000, 11:15 PM EDT
In force
63 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Muskingum County, OH

The radar

The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 130212
SVRPIT
OHC119-130315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1012 PM EDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKINGUM COUNTY IN OHIO

* UNTIL 1115 PM EDT

* AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTH ZANESVILLE...MOVING EAST AT 25 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  PLEASANT GROVE AND NEW CONCORD...

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:53 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 12, 9:53 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
953 PM EDT MON JUN 12 2000

PRECIP HAS TAKEN MORE OF SW-NE COURSE AS UPPER RIDGE TENDS TO
FLATTEN DURING THE OVERNIGHT HOURS. STILL SOME DYNAMICS LEFT OVER AS
CONVECTION STILL GENERATING IN EXTRME WESTERN TIER OF OUR OHIO ZNS.
WILL GO WITH FFA FOR NEXT COUPLE OF HOURS FOR COSHOCTON AND
MUSKINGUM COS TO COVER HEAVY RAINFALL AND LET EARLIER FF WATCH
EXPIRE AT 10PM. REST LEFT AS IS.

PIT   67  84  67  85 /  50  50  30  30
MGW   66  84  68  85 /  60  40  30  30

.PBZ...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TUESDAY FOR ZONES OHZ048...
OHZ057.

PA...NONE.
WV...NONE.

In the hours before

Local storm report, Jun 12, 5:25 PM EDT, 4 hours 47 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
525 PM EDT MON JUN 12 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    PITTSBURGH                PA   WIND GUST 57 MPH
06/11/00   ALLEGHENY                      AT CARNEGIE SCIENCE CENTER.

0500 PM    WAYNE TWP                 OH   FLOODING
06/12/00   COLUMBIANA                     CREEK THAT FEEDS INTO NORTHERN
                                          BRANCH OF YELLOW CREEK FLOODED.
Special weather statement, Jun 12, 7:39 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT MON JUN 12 2000

OHZ040-041-122337-
CARROLL OH-COLUMBIANA OH-

...WARNING CANCELLED...

THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CARROLL AND COLUMBIANA
COUNTIES. BETWEEN 5 AND 6 PM...IN WAYNE TOWNSHIP IN THE SOUTHEAST PART
OF COLUMBIANA COUNTY...A CREEK THAT RUNS INTO THE NORTHERN BRANCH OF
YELLOW CREEK FLOODED. AND IN AUGUSTA TOWNSHIP IN CARROLL COUNTY...A
CULVERT WAS WASHED OUT AFTER TWO AND A HALF INCHES OF RAIN.
Local storm report, Jun 12, 7:40 PM EDT, 2 hours 32 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
740 PM EDT MON JUN 12 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    AUGUSTA TWP               OH   FLOODING
06/12/00   CARROLL                        CULBERT WASHED OUT AFTER
                                          2.5 INCHES OF RAIN IN 1 HR.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:09 AM EDTSevere Thunderstorm WarningPBZBelmont66 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.